Alert archive / Florida / High Surf Advisories in 2017

High Surf Advisory 2, NWS Tallahassee, FL

March 6, 2017Walton County, Florida

NWS Tallahassee, FL issued this high surf advisory at Mar 6, 2017, 2:58 AM CST for Walton County, Florida. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2017, 2:58 AM CST (08:58 UTC)
Expired
Mar 6, 2017, 6:00 PM CST
In force
15 hr
Issued by
NWS Tallahassee, FL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2017-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2017-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2128 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WHUS42 KTAE 060858
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 AM EST MON MAR 6 2017

...HIGH RISK OF RIP CURRENTS IN WALTON AND FRANKLIN COUNTIES
TODAY...

FLZ108-070000-
/O.NEW.KTAE.SU.Y.0002.170306T0858Z-170307T0000Z/
/O.CON.KTAE.RP.S.0031.000000T0000Z-170307T0000Z/
SOUTH WALTON-
258 AM CST MON MAR 6 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH
SURF ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WAVES AND SURF...UP TO 6 FEET ALONG WALTON COUNTY.

* TIMING...THROUGH AT LEAST MONDAY EVENING.

* IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO STRONG RIP 
  CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ112-114-070000-
/O.EXA.KTAE.RP.S.0031.000000T0000Z-170307T0000Z/
COASTAL BAY-COASTAL GULF-
358 AM EST MON MAR 6 2017 /258 AM CST MON MAR 6 2017/

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP
CURRENT RISK, WHICH IS IN EFFECT THROUGH THIS EVENING. 

* TIMING...THROUGH MONDAY EVENING.

* IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO STRONG RIP 
  CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ115-070000-
/O.CON.KTAE.RP.S.0031.000000T0000Z-170307T0000Z/
COASTAL FRANKLIN-
358 AM EST MON MAR 6 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* TIMING...THROUGH MONDAY EVENING.

* IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO STRONG RIP 
  CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Mar 6, 2:49 AM CST, 9 minutes earlier.

Area forecast discussion, Mar 6, 2:49 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
349 AM EST Mon Mar 6 2017

.NEAR TERM [Through Today]...

Sunday evening's surface and upper analyses showed a deep-layer
ridge across much of the eastern CONUS. An upper-level short wave
trough was over LA, but was dampening as it translated eastward, and
there were only a few very light showers ahead of it. Any chance of
light rain will end this morning once the short wave trough moves
east of our area. High temperatures will be in the mid 70s, except
near 70 at the coast.

.SHORT TERM [Tonight Through Wednesday]...

Deep layer ridging in place tonight will move east allowing an upper
trough and surface cold front to move in from the west on Tuesday.
Moist southerly flow will continue to feed ample gulf moisture into
the local area with showers and isolated thunderstorms developing
and sweeping across the Tri-state region ahead of the cold front
Tuesday through Wednesday. PoPs will be as high as likely to
categorical Tuesday night and QPF amounts with this system will
generally range from 0.50" - 0.75" with the exception of the SE Big
Bend where 0.25" or less is expected. High temperatures will be in
the mid 70s to low 80s Tuesday and lower 70s north and west to upper
70s southeast on Wednesday. Lows in the mid 50s to lower 60s.

.LONG TERM [Wednesday Night Through Monday]...

High pressure will build in behind the front with drier conditions for
Thursday but this will be short lived as increasing moisture and rain
chances (albeit low) return Friday and Saturday. A better chance for
rain will arrive on Sunday with the approach and passage of the next
cold front. High temperatures will be in the upper 70s to low 80s
through the weekend with lower to mid 70s on Monday. Lows in the 40s
behind the front Thursday morning increasing to 50s and upper 50s by
Sunday morning before cooling into the lower to mid 50s Sunday night.

&&

.AVIATION [Through 06Z Tuesday]...

VFR cigs and vis are likely through the period. Winds will be E 5
to 10 KT through sunrise, then 10 to 15 KT during the day.

&&

.MARINE...

Winds and seas will remain elevated at Small Craft Advisory/Exercise
Caution conditions through Tuesday. Winds and seas will diminish Tuesday
night and remain low through the remainder of the week.

&&

.FIRE WEATHER...

Moderate transport winds and relatively deep mixing will drive
dispersion values above 75 today.

&&

.HYDROLOGY...

Rainfall amounts with the next cold front Tuesday night into
Wednesday will be light - around a half to three quarters of
an inch across all but the southeast Big Bend where a quarter
of an inch or less is expected. No significant impacts to rivers
with these forecast amounts.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  55  78  59  76 /   0   0  10  50  50
Panama City   72  62  72  62  72 /   0   0  20  70  50
Dothan        75  57  76  56  73 /   0  10  40  80  20
Albany        76  55  78  58  74 /  10   0  20  70  40
Valdosta      75  54  79  58  75 /  10   0  10  40  50
Cross City    77  54  80  60  78 /   0   0  10  20  20
Apalachicola  71  62  73  63  74 /   0   0  10  40  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk through this evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 6 PM CST this evening for South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 10 PM EST this evening for Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Fournier
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fournier
MARINE...Barry
FIRE WEATHER...Fournier
HYDROLOGY...Barry

Nearby

High Surf Advisories in Florida, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.